Alert archive / New Mexico / High Wind Warnings in 2023
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Jan 14, 2023, 1:57 PM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Jan 15, 2023, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2023, 1:57 PM MST (20:57 UTC)
- In effect from
- Jan 15, 2023, 9:00 AM MST
- Expired
- Jan 15, 2023, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3018 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS74 KEPZ 142057 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 157 PM MST Sat Jan 14 2023 NMZ403-405>411-TXZ418-151500- /O.UPG.KEPZ.HW.A.0002.230115T1600Z-230116T0300Z/ /O.NEW.KEPZ.HW.W.0001.230115T1600Z-230116T0300Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Western El Paso County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, and Upper Valley 157 PM MST Sat Jan 14 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Southern Gila Foothills/Mimbres Valley, Lowlands of the Bootheel, Uplands of the Bootheel, Southwest Desert/Mimbres Basin, Eastern Black Range Foothills, Sierra County Lakes, Northern Dona Ana County and Southern Dona Ana County/Mesilla Valley Counties. In Texas, Western El Paso County County. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are likely, which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ412>417-TXZ419>421-151500- /O.UPG.KEPZ.HW.A.0002.230115T1600Z-230116T0700Z/ /O.NEW.KEPZ.HW.W.0001.230115T1600Z-230116T0300Z/ Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Including the cities of Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, and Salt Flat 157 PM MST Sat Jan 14 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected in the lowlands and 75 mph in the mountains. * WHERE...In New Mexico, Central Tularosa Basin, Southern Tularosa Basin, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet and Otero Mesa Counties. In Texas, Eastern/Central El Paso County, Northern Hudspeth Highlands/Hueco Mountains and Salt Basin Counties. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are likely, which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-151500- /O.UPG.KEPZ.HW.A.0002.230115T1600Z-230116T0300Z/ /O.NEW.KEPZ.HW.W.0001.230115T1600Z-230116T0300Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 157 PM MST Sat Jan 14 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts 60 to 70 mph expected. * WHERE...Southern Gila Highlands/Black Range County. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snow will be possible above 7500 feet, leading to areas of blowing snow with poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ404-151500- /O.UPG.KEPZ.HW.A.0002.230115T1600Z-230116T0300Z/ /O.NEW.KEPZ.WI.Y.0005.230115T1600Z-230116T0300Z/ Southwest Desert/Lower Gila River Valley- Including the cities of Lordsburg, Red Rock, and Virden 157 PM MST Sat Jan 14 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Desert/Lower Gila River Valley County. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible, especially near the Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ422-423-151500- /O.UPG.KEPZ.HW.A.0002.230115T1600Z-230116T0700Z/ /O.NEW.KEPZ.WI.Y.0005.230115T1600Z-230116T0300Z/ Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Sierra Blanca, Fabens, Fort Hancock, and Tornillo 157 PM MST Sat Jan 14 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Hudspeth Highlands and Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties Counties. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are likely, which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
2 follow-up statements
250 WWUS74 KEPZ 151039 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 339 AM MST Sun Jan 15 2023 NMZ403-405>417-TXZ418>421-160300- /O.CON.KEPZ.HW.W.0001.230115T1600Z-230116T0300Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, and Salt Flat 339 AM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Sierra, Otero, southern Hidalgo, Luna, and Dona Ana counties. In Texas, El Paso and northern Hudspeth Counties. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are likely, which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-160300- /O.CON.KEPZ.HW.W.0001.230115T1600Z-230116T0300Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 339 AM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts 60 to 70 mph expected. * WHERE...Eastern Grant County. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snow will be possible above 7500 feet, leading to areas of blowing snow with poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ404-TXZ422-423-160300- /O.CON.KEPZ.WI.Y.0005.230115T1600Z-230116T0300Z/ Southwest Desert/Lower Gila River Valley- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Lordsburg, Red Rock, Virden, Sierra Blanca, Fabens, Fort Hancock, and Tornillo 339 AM MST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Hidalgo County in New Mexico and the Rio Grande Valley in southern El Paso County and most of southern Hudspeth County. * WHEN...From 9 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible, especially near the Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
377 WWUS74 KEPZ 152208 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 308 PM MST Sun Jan 15 2023 NMZ403-405>417-TXZ418>421-160300- /O.CON.KEPZ.HW.W.0001.000000T0000Z-230116T0300Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, and Salt Flat 308 PM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Sierra, Otero, southern Hidalgo, Luna, and Dona Ana counties. In Texas, El Paso and northern Hudspeth Counties. * WHEN...Through 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are likely, which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-160300- /O.CON.KEPZ.HW.W.0001.000000T0000Z-230116T0300Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 308 PM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts to 60 mph expected. * WHERE...Eastern Grant County. * WHEN...Through 8 PM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snow will be possible above 7500 feet, leading to areas of blowing snow with poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ404-TXZ422-423-160300- /O.CON.KEPZ.WI.Y.0005.000000T0000Z-230116T0300Z/ Southwest Desert/Lower Gila River Valley- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Lordsburg, Red Rock, Virden, Sierra Blanca, Fabens, Fort Hancock, and Tornillo 308 PM MST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Hidalgo County in New Mexico and the Rio Grande Valley in southern El Paso County and most of southern Hudspeth County. * WHEN...Through 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible, especially near the Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jan 14, 10:31 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 14, 10:31 AM MST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1031 AM MST Sat Jan 14 2023
...New AVIATION...
.SYNOPSIS...
Issued at 131 AM MST Sat Jan 14 2023
Quiet weather today will transition to active weather beginning
on Sunday and lasting through the middle of next week. A series
of low pressure systems will move across the Rockies bringing snow
showers to the mountains and rain showers to the lowlands. Breezy
to windy conditions will accompany these systems each and every
day with Sunday being the day with the strongest winds. The
temperatures will cool to below the normal for the entire area
starting early next week. Mostly quiet weather will follow
especially in the lowlands the rest of the week.
&&
.SHORT TERM...
(Today and tonight)
Issued at 131 AM MST Sat Jan 14 2023
Currently, the infrared satellite imagery shows high clouds
across the area. These clouds are associated with the outer band
of a winter storm system across the Southwest. For today, an upper
level ridge of high pressure will begin to break down and shift
to the east as a trough deepens across the Southwest while
gradually propagating eastward. The winds will me generally light
for much of area; however, low end breezes will be possible on
the east slopes of the high terrains with a surface leeside trough
developing and centering across eastern Colorado ahead of this
system. With the flow from the southwest both aloft and at the
surface, the high temperature for El Paso will be near 70 degrees
similar to what it was earlier this week. For tonight, the trough
across the Southwest will inch closer to our area while beginning
to move over the Rockies. This will allow for a 700mb jet to move
overhead causing the winds near the surface to begin to increase.
After midnight, strong breezy conditions are expected for the
mountains while low end breezes are likely in the lowlands. With
the skies mostly cloudy and the flow at the surface from the
southwest, the low temperatures on Sunday morning will well above
the average for this time of the year.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 131 AM MST Sat Jan 14 2023
For Sunday, active weather begins for areas west of the Rio Grande
plus the Sacramento Mountains. The main concern on Sunday will be
the winds as both the 700mb jet and a strong low level leeside
trough will cause to winds to be near advisory and warning
stages. As of now, there is a High Wind Watch issued for the
entire CWA on Sunday. I wouldn't be surprised if the High Wind
Watch is upgraded to a High Wind Warning as model boundary layer
winds are suggesting winds beyond 35 mph across the Borderland.
The winds will continue to be from the southwest; thus,patchy
dust is expected in areas where there is likely not going to see
any precipitation. Another scenario that could also take place is
blowing snow especially in the Gila Region. As of now, there is no
other products out other than a High Wind Watch for the Gila
Region/Black Range mountain area but depending on the next few
runs, a Blizzard Warning might be warrantied for the Gila Region.
It all comes down the to the visibility in this area. This will
be due to how much snow is expected to fall in that area. The
winds will be greater than 35mph but the snowfall looks to be
light at this time. The high temperatures will be above the normal
in the lowlands and vice versa in the mountains and areas along
the Continental Divide.
Breezy to windy conditions will continue for much of Sunday night
as a shortwave moves in behind the upper trough exiting across the
Plains. By midnight Sunday, the axis of this trough will be
across Central Texas. The best chance for snow showers will be in
the mountains and rain showers will be in areas west of the Rio
Grande. This will be where moisture will be more pronounced.
However, there is a slight chance for rains showers east of the
Rio Grande by early Monday morning as the the ECMWF deterministic
model hints at this possibility. The GFS deterministic keeps much
of the QPF in the Gila Region/Black Range area and the Sacramento
Mountains and along the Continental Divide. The snow levels will
be above 7500ft in the lowlands and 6000ft across the
aforementioned mountains. By Monday, a shortwave trough across the
Southwest will dig across southern California. A vort max will
move over the southern Rockies while bring additional rain
showers to the lowlands mainly west of the Rio Grande and snow
showers to the mountains. The winds on Monday will be breezy with
somewhat of a pressure gradient in the area. The temperatures on
Monday afternoon will be mostly below the climatological normal.
The center of the upper low that is associated with the shortwave
trough will meander across the southwest while bringing unsettled
conditions to the Borderland overnight Monday and through the day
on Tuesday. This system will deepen across the far Southwest and
the Southern Rockies on Tuesday causing a 200mb jet to move over
the area. The pressure gradient will be somewhat tightly packed
together. This will aide the in some breezy to windy conditions on
Tuesday. As of now, the best chance for precipitation will likely
be in the mountains; however, rains showers could spread across
the entire area throughout the day on Tuesday as the center of
this system moves from across the Southwest and into the Southern
Rockies. The snow levels will drop to around 5000ft across the
lower lowlands and 3500ft across the upper lowlands by Wednesday
morning. With that said, do night anticipate any snow in the El
Paso metro area; however, snow is expected in the Franklin
Mountains overnight Tuesday into Wednesday morning. Not a lot of
snow is expected with the QPF below a quarter of an inch. The
center of the upper level system will eject into the Central
Plains on Wednesday with dry air subsidence moving in behind it
decreasing any chance for precipitation especially in the
lowlands by the afternoon. Expect anywhere between 0.02 and 1.0
inch of rainfall and 0.4 and 10.0 inches of snowfall by then end
of these two events. Mostly quiet weather is expected in the
lowlands except for the mountains on Friday night and cool
temperatures will follow behind these two systems.
&&
.AVIATION...
(18Z TAFS)
Issued at 1029 AM MST Sat Jan 14 2023
VFR conditions expected with SCT-BKN250 becoming BKN-OVC150-250.
Winds will be relatively light this afternoon topping out 10-15
knots with most sites becoming southwesterly. Later tonight and
especially toward the end of the period, winds will increase from
the southwest. Winds look to be quite strong with BLDU possible
for tomorrow afternoon, just beyond the TAF window.
&&
.FIRE WEATHER...
Issued at 131 AM MST Sat Jan 14 2023
Dry air will be in place today across much of the area as high
pressure weakens aloft. The winds will be generally light (5 to
15mph) with the temperatures above the average. Tonight's
overnight recovery will be good in the mountains. For Sunday,
moisture will move in as a winter storm system begins to move
across the Rockies. This system will bring snow showers to the
mountains and rains showers to the lowlands. This will continue
into Monday morning. The winds will be breezy to windy with the
temperatures above the normal for the lowlands and vice versa for
the mountains. For the rest of the period, lowland rain showers
and mountain snow showers will continue until Wednesday morning.
The winds will be breezy and at times windy Monday through
Wednesday. The temperatures will be below the normal for this
time of the year. Due to this, there will be no fire weather
concerns for the entire zones throughout the period.
The min RHs today will be between 14 and 20% in the lowlands and
between 25 and 30% in the mountains. The min RHs on Sunday will be
between 12 and 30% across the lowlands and areas east of the
Continental Divide and between 40 and 70% in the mountains. The
ventilation rates today will be poor to very good then poor to
excellent on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 48 66 49 / 0 0 0 20
Sierra Blanca 68 44 63 43 / 0 0 0 0
Las Cruces 65 42 60 42 / 0 0 10 20
Alamogordo 65 43 58 38 / 0 0 10 30
Cloudcroft 46 31 35 27 / 0 0 20 30
Truth or Consequences 63 40 55 37 / 0 0 30 30
Silver City 60 38 45 35 / 0 0 70 60
Deming 66 39 58 40 / 0 0 40 50
Lordsburg 66 40 55 39 / 0 0 70 70
West El Paso Metro 66 47 64 47 / 0 0 0 20
Dell City 69 38 66 42 / 0 0 0 10
Fort Hancock 73 44 69 43 / 0 0 0 0
Loma Linda 62 43 58 42 / 0 0 0 20
Fabens 70 44 68 46 / 0 0 0 10
Santa Teresa 65 43 62 43 / 0 0 0 20
White Sands HQ 66 47 60 47 / 0 0 10 30
Jornada Range 63 40 58 41 / 0 0 10 30
Hatch 65 40 58 40 / 0 0 20 30
Columbus 67 43 61 44 / 0 0 20 30
Orogrande 65 43 61 43 / 0 0 10 30
Mayhill 60 39 48 33 / 0 0 10 30
Mescalero 56 36 46 30 / 0 0 20 40
Timberon 55 33 45 29 / 0 0 10 30
Winston 60 36 47 32 / 0 0 50 40
Hillsboro 65 38 53 34 / 0 0 40 40
Spaceport 63 38 56 37 / 0 0 20 20
Lake Roberts 59 32 43 29 / 0 10 80 70
Hurley 65 39 52 36 / 0 0 60 60
Cliff 66 33 53 28 / 0 10 80 70
Mule Creek 59 36 45 33 / 0 10 90 70
Faywood 63 39 51 37 / 0 0 50 50
Animas 70 41 56 40 / 0 0 50 60
Hachita 70 41 57 40 / 0 0 30 50
Antelope Wells 71 41 58 39 / 0 0 30 40
Cloverdale 64 41 50 40 / 0 0 40 60
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Sunday morning through Sunday evening for
TXZ418.
High Wind Watch from Sunday morning through Sunday evening for
TXZ419>423.
NM...High Wind Watch from Sunday morning through Sunday evening for
NMZ402>411.
High Wind Watch from Sunday morning through Sunday evening for
NMZ412>417.
&&
SHORT TERM...36-Texeira
LONG TERM....36-Texeira
AVIATION...34-BrownHazardous weather outlook, Jan 14, 6:51 AM MST, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 651 AM MST Sat Jan 14 2023 NMZ401>417-TXZ418>424-151400- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 651 AM MST Sat Jan 14 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Warmer with winds increasing tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A series of upper level storm system will bring unsettled weather to the region Sunday through Wednesday. We will see strong winds of at least 25 to 35 mph, stronger in area mountains. Along with the winds, we will see a chance for lowland rain and mountains snow showers for Sunday through Wednesday. Snow totals above 7,500 feet will range from 4 to 10 inches of snow. We will be cooler for the end of the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:57 PM MST | Wind Advisory | EPZ | El Paso, Hudspeth | 30 hr |
Nearby
High Wind Warnings in New Mexico, 2023High Wind Warnings in Texas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.